quick question and what do you think?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

momofmany
Regular Member


Date Joined Apr 2008
Total Posts : 58
   Posted 9/2/2008 7:47 AM (GMT -7)   
I have taken 20mg Ovycontin 2 times a day for 5 or 6 months. (Actually I usually only take it once a day, because the 2nd dose makes me so sleepy that I have a hard time waking  up the next morning!)  The last time I went to the Dr., he upped my oxycontin to 40mg 2x a day instead of upping or changing my 3xday 7.5 lortab.  I was only taking it in the morning, just like the 20mg, but Friday night, I went ahead and took the evening dose as I was having a HORRIBLE day pain wise.  (My dear friend's mother passed away unexpectedly, and my husband and I were smoking briskets for the family dinner all night long).  I dozed off for a couple of hours, and woke up to a terrible headache, and really intense nausea.  Pretty soon I was in the bathroom, throwing up like I haven't done in a long time.  I was concerned that maybe the Oxycontin was just too much for me or maybe it was the stress and lack of sleep.  Has this happened to any of you?  What do you think? confused
 
The only thing I edited was your subject line.  It said, what do you thin.  I changed it to what do you think.

Post Edited By Moderator (Sherrine) : 9/2/2008 2:35:55 PM (GMT-6)


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40573
   Posted 9/2/2008 9:15 AM (GMT -7)   
Hi Mom,
 
When my first husband was diagnosed with cancer, they gave him oxycontin, 40mg 2Xdaily.  He also threw up on it, but wasn't sure if it was the meds or something that he ate, but he wouldn't take it after that.  They put him on morphine, but he did get headaches from it.  So maybe you just have to get use to the higher dose.  I wish you luck with this, I understand that oxycontin can be a very good pain reliever.
 
Best wishes for a wonderful day.
 
hugs,  ...Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


Sera Smiles
Veteran Member


Date Joined Nov 2006
Total Posts : 671
   Posted 9/2/2008 9:18 AM (GMT -7)   
It sounds as tho you may have had a reaction to the med increase. Everyone tolerates meds differently. Why did the doc increase your oxy? Its also possible that all the smoke from the bbq pit may have led to headache and nausea. Does nausea happen often to you? If so, you may want to ask the doc for nausea, just to have on hand when you need it. You might consider remaining at a dose of oxy that you know works for you, and speak with the doc about your reaction to his suggested increase. Trust yourself- mind and body. I hope you feel better soon!
DX- FMS 2003; Hypertension; Depression; PTSD; IBS
 
RX- Ultram 100mg x 2/d; Toprol 100mg/d; Cymbalta 60mg/d; Buspar 5mg x 2/d;  Malic / Magn 1650/300 x 2/d; Claritin 10mg/d; Bendryl 50mg x 2/d;
B-Complex 1/d; Melatonin 5mg/night; Ginseng 500mg x 2/d
 
PRN- Flexeril 10mg; Hyoscine Butyl 2 mg
 
 
"Its never too late to be who you might have been" George Eliot


momofmany
Regular Member


Date Joined Apr 2008
Total Posts : 58
   Posted 9/2/2008 11:30 AM (GMT -7)   
He increased the oxycontin to avoid increasing my lortab. I have been hurting worse than normal lately. I had actually asked if there was something that worked like the lortab that I could alternate say every month or 2 so I wouldn't build up a tolerance to the lortab. Instead he increased the oxycontin. I have had my own concerns about the oxycontin ever since he perscribed it about 6 months ago. I really am not fond of taking it. It kind of scares me


kelly71
Veteran Member


Date Joined Jun 2008
Total Posts : 726
   Posted 9/2/2008 12:40 PM (GMT -7)   
mom,
 
I can sort of relate to what you are talking about.  When I started taking methadone, I would always vomit-but felt so much better after I did (weird, I know). eyes   Also, I would wake up with a hangover-like headache.  When I asked my doc why this was happening, he said that my body was adjusting to the medication.  Sure enough, after 2 weeks, the vomiting and headaches went away.
 
So, maybe your body is trying to adjust to the increased dosage.  I have heard that oxycontin is very good for severe pain, but I am surprised that he didn't increase your lortab (same as Vicodin) dosage for breakthrough pain, first.  But, I don't know your doctor, and I don't know your pain.  We all know that everyone is different when it comes to pain (OMG-we've talked about it enough, lately! LOL). wink
 
Anyway, I hope that you find the answers and the pain relief that you need.  I've been searching for that relief for years-and I still haven't found it. shakehead    Sorry, I'm just having a really painful day. cry
FINALLY dxd on 06/13/08
Vicodin, Neurontin, Ibuprofen for pain-which doesn't help, BTW
Zoloft & methadone (NOT for pain) for sanity-which doesn't help, BTW
Klonopin for anxiety (Guess what?  Doesn't help!)
Chantix to try to quit smoking (started 08/20/08)
 
"I'll take the Chivas instead"
-Kelly Clarkson

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 1:19 AM (GMT -7)
There are a total of 2,732,429 posts in 301,020 threads.
View Active Threads


Who's Online
This forum has 151182 registered members. Please welcome our newest member, Sean C..
174 Guest(s), 4 Registered Member(s) are currently online.  Details
notsosicklygirl, ppm guy, pressurehead, JaxCalvin


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer